Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 1999, 12:44 AM CDT for Wabasha County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1999, 12:44 AM CDT (05:44 UTC)
- Expired
- Jun 6, 1999, 1:30 AM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLSE 060545 RRA SVRLSE MNC157-060630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1244 AM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WABASHA COUNTY IN SOUTHEASTERN MINNESOTA * UNTIL 130 AM CDT * AT 1245 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ZUMBRO FALLS...20 MILES WEST OF WABASHA. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZUMBRO FALLS AROUND 1250 AM LAKE CITY AROUND 100 AM GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SHEA/KRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:12 PM CDT, 9 hours 32 minutes earlier.
Area forecast discussion, Jun 5, 3:12 PM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT SAT JUN 5 1999 ALL EYES FOCUSED ON EXTREMELY VOLATILE SHORT TERM CONVECTIVE SITUATION. CAP IN RIGHT EXIT REGION OF STRONG 250 MB JET IS CURRENTLY PREVENTING RELEASE OF EXTREMELY HIGH SURFACE BASED CAPES. AT PRESENT...SEVERE THUNDERSTORM WATCH COVERS THE NORTHWESTERN THIRD OF THE ARX CWA. WATCHING A STRONG CONVERGENCE AREA ALIGNED NORTHEAST TO SOUTHWEST IN THE VICINITY OF THE TWIN CITIES. IF THE CAP DOES BREAK...IT LIKELY WILL DO SO HERE AND RELEASE CAPES IN EXCESS OF 5000 J/KG. THUS TORNADO WATCH IS WELL FOUNDED AND WILL WATCH CLOSELY THIS EVENING. OTHER MAIN FOCUS OF FORECAST IS PROGRESS OF 250 MB JET AND STRENGTHENING OF 850 MB LOW-LEVEL JET OVERNIGHT. DURING THE EARLY MORNING HOURS ON SUNDAY...MUCH OF FORECAST AREA ENTERS THE RIGHT ENTRANCE REGION OF THE JET WHICH IN CONCERT WITH STRONG LOW LEVEL MOISTURE CONVERGENCE SHOULD PROMOTE ANOTHER ROUND OF CONVECTION... POSSIBLY SEVERE...INTO SUNDAY. EXTENDED STILL LOOKING DRY INTO MIDWEEK WITH THE NEXT CHANCE OF SHOWERS OR THUNDERSTORMS LATE WENDESDAY NIGHT AND THURSDAY. CONTINUED WARM BUT TEMPS SLIGHTLY COOLER THURSDAY WITH NEXT SHORTWAVE SUPPRESSING HEIGHTS. .LSE...NONE. DEVOIR
In the hours before
Local storm report, Jun 5, 8:10 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM JUMP RIVER WI WIND DAMAGE
06/05/99 TAYLOR SEVERAL TREES DOWN
0730 PM MEDFORD WI 1 INCH HAIL
06/05/99 TAYLOR
0738 PM MEDFORD WI WIND DAMAGE
06/05/99 TAYLOR MULTIPLE TREES AND UTILITY
LINES DOWN
RIECK/NELSON/BAUMGARDT/STANGELANDLocal storm report, Jun 5, 11:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM 2 E KASSON MN 65 MPH WIND GUST
06/05/99 OLMSTED
0935 PM 1 W KASSON MN 60 MPH WIND GUST
06/05/99 OLMSTED
0941 PM ROCHESTER AIRPORT MN 59 MPH WIND GUST
06/05/99 OLMSTED
0945 PM ELGIN MN 60 MPH WIND GUST
06/05/99 WABASHA
0959 PM ELGIN MN 70 MPH WIND GUST
06/05/99 WABASHA
1000 PM GRAND MEADOW MN 60 MPH WIND GUST
06/05/99 MOWER
1002 PM ELGIN MN 78 MPH WIND GUST
06/05/99 WABASHA POWER LINES DOWN
1010 PM ROCHESTER MN WIND DAMAGE
06/05/99 OLMSTED POWER LINES DOWN
1016 PM NELSON WI 1.75 INCH HAIL
06/05/99 BUFFALO
1029 PM 2 N LANSING MN WIND DAMAGE
06/05/99 MOWER 2 INCH DIAMETER TREE
BRANCHES DOWN
1037 PM 10 S WINONA MN WIND DAMAGE
06/05/99 WINONA 12 INCH DIAMETER TREES DOWN
1047 PM FOUNTAIN MN .75 INCH HAIL
06/05/99 FILLMORE
1117 PM 1 W RUSHFORD MN 1 INCH HAIL
06/05/99 FILLMORE (
DBSpecial weather statement, Jun 6, 12:17 AM CDT, 27 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060550- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1217 AM CDT SUN JUN 6 1999 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM FOR MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND CENTRAL AND WESTERN WISCONSIN... THUNDERSTORMS CONTINUE FROM JUST NORTH OF LA CROSSE INTO CENTRAL WISCONSIN AT MIDNIGHT...PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. OTHER STORMS WERE REDEVELOPING ACROSS SOUTHEAST MINNESOTA...WEST AND NORTH OF ROCHESTER. THE ATMOSPHERE CONTINUES TO REMAIN VERY UNSTABLE AND FAVORABLE FOR SEVERE THUNDERSTORMS. KEEP ALERT IN CASE A WARNING IS ISSUED FOR YOUR AREA. SHEA
Special weather statement, Jun 6, 12:17 AM CDT, 27 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060550- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1217 AM CDT SUN JUN 6 1999 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM FOR MUCH OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND CENTRAL AND WESTERN WISCONSIN... THUNDERSTORMS CONTINUE FROM JUST NORTH OF LA CROSSE INTO CENTRAL WISCONSIN AT MIDNIGHT...PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. OTHER STORMS WERE REDEVELOPING ACROSS SOUTHEAST MINNESOTA...WEST AND NORTH OF ROCHESTER. THE ATMOSPHERE CONTINUES TO REMAIN VERY UNSTABLE AND FAVORABLE FOR SEVERE THUNDERSTORMS. KEEP ALERT IN CASE A WARNING IS ISSUED FOR YOUR AREA. SHEA
Special weather statement, Jun 6, 12:23 AM CDT, 21 minutes before
MNZ079-086>088-094>096-060555- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1223 AM CDT SUN JUN 6 1999 ...STRONG THUNDERSTORMS WERE REDEVELOPING WEST AND NORTH OF ROCHESTER... AT 1215 AM...STRONG THUNDERSTORMS WERE NEAR MANTORVILLE... KASSON AND ORONOCO...ABOUT 10 MILES WEST AND NORTH OF ROCHESTER. THESE STORMS HAVE DEVELOPED VERY QUICKLY SINCE MIDNIGHT AND MAY BE PRODUCING HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. THESE STORMS WILL AFFECT THE ZUMBRO FALLS...ORONOCO AND MILLVILLE AREAS BY 1245 AM. A TORNADO WATCH IS IN EFFECT UNTIL 200 AM. SHEA
Special weather statement, Jun 6, 12:23 AM CDT, 21 minutes before
MNZ079-086>088-094>096-060555- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1223 AM CDT SUN JUN 6 1999 ...STRONG THUNDERSTORMS WERE REDEVELOPING WEST AND NORTH OF ROCHESTER... AT 1215 AM...STRONG THUNDERSTORMS WERE NEAR MANTORVILLE... KASSON AND ORONOCO...ABOUT 10 MILES WEST AND NORTH OF ROCHESTER. THESE STORMS HAVE DEVELOPED VERY QUICKLY SINCE MIDNIGHT AND MAY BE PRODUCING HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. THESE STORMS WILL AFFECT THE ZUMBRO FALLS...ORONOCO AND MILLVILLE AREAS BY 1245 AM. A TORNADO WATCH IS IN EFFECT UNTIL 200 AM. SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:58 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 62 min |
| Jun 5, 9:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 65 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 47 min |
| Jun 5, 9:52 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 68 min |
| Jun 5, 9:55 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 65 min |
| Jun 5, 10:52 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 53 min |
| Jun 5, 11:08 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
| Jun 5, 11:27 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 63 min |
| Jun 6, 5:12 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 64 min |
| Jun 6, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 64 min |
| Jun 6, 5:48 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.